... swelling of the abdomen which comes and goes but is more on than off now? I don't know if the medicine, the swelling or the diease also causing the severe pain just under the spleen and which raidates to the back or it is my illness? I know that Cortisone induces weight gain and swelling of the face both of which I have but the swelling of the stomach to a 9 month pregrant state is this also a sympton? I was on 40mg a day for several months and am have been on 15mg for the past 5 months and am having difficulties reducing the dose as my inflammation levels are still too high to reduce the dosage. I have just read that pancreatis is a side effect whcih causes upper stomach pain but mine doesn't seem severe enough as I understand that this is agony and though I am in pain it is usually manageable though tender to the touch
Hello Xtina and welcome to DC. Crohns is a difficult illness to manage and medication alone doesn't work. Did your doctor discuss with you the dietary restrictions or changes to make? I understand that this is very difficult, uncomfortable and painful. I had a friend who dealt with this illness and she was most particular in what she ate. Lots of people do well on a low fiber, low fat and no citrus fruit type of diet. There are vegetables to avoid... especially the kind that produce gas - like cabbage, broccoli or cauliflower, for instance, unless thoroughly cooked or just plain avoided. There is no one thing that is going to do the trick. It can be trial and error so keeping a food diary is important to discovering the foods that trigger the attacks. Without knowing how you are managing your illness or other meds you are taking, it is difficult to render any opinion or offer other advice. You are on the cortisone for the chronic inflammation, I would assume, yes??? That, in itself, brings other unwanted conditions like osteoporosis, for instance.
I know my friend would eat many small meals throughout the day so as not to tax her G.I. tract. I can't even remember all the meds she was on but I do remember she had several reconstructive bowel procedures.
Perhaps talking with a therapist who is familiar with Crohns would be of benefit to you or getting in touch with a support group. It does affect every body differently.
Steroids do tend to cause swelling but the extent to which you are suffering I cannot say if it is from that, the illness or other inflammatory process in play. For sure, I would be in close contact with your doctor and if you don't like your doctor, I would get another one. I assume you are seeing a Gastroenterologist for your condition and don't be afraid to talk with your doctor about your concerns. Also, it is important to keep track of your symptoms and the severity of it.
Information is paramount to understanding how best to monitor your condition. I hope you are on a good path and discover what makes you feel more comfortable and more like "yourself". We are here to support you and help you along the way...
I hope you will share more about how you are managing this or even if you find treatments that make you feel better.
Some people do meditation to alleviate the stress in their lives and I don't recommend that lightly. Meditation can reduce anxiety, lower blood pressure and give a better sense of well being. I know you will find what works best for you and hope you will share that along the way.
We look forward to hearing back from you...
Staying well hydrated is very important... especially as we head toward the warmer months.
- Cortisone Information for Consumers
- Cortisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cortisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Oct 2011 • 3 answers
Posted 9 Oct 2011 • 3 answers
Hi, My name is riya.I have prescribed with remicade infusion .Concern about the risk factor of this?
Posted 23 Dec 2014 • 1 answer
Posted 28 Dec 2015 • 0 answers
Posted 29 Sep 2016 • 1 answer